Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 213, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 27, 2011, 10:39 AM CDT for 5 counties in Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 10:39 AM CDT (15:39 UTC)
- Expired
- Sep 27, 2011, 11:16 AM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 3.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS54 KMOB 271539
SVRMOB
ALC013-035-039-041-053-271645-
/O.NEW.KMOB.SV.W.0213.110927T1539Z-110927T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1039 AM CDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
EASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1145 AM CDT
* AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS NEAR 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF GREENVILLE
TO 3 MILES EAST OF BREWTON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HORN HILL... RUTLEDGE... LUVERNE...
GLENWOOD... DOZIER... BRANTLEY...
MCKENZIE... I65 AND AL 106... I65 AND AL 10...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 129.
&&
LAT...LON 3153 8614 3152 8619 3099 8619 3100 8721
3185 8666 3183 8618 3180 8620 3178 8614
3166 8614 3163 8618 3161 8614
TIME...MOT...LOC 1539Z 267DEG 23KT 3170 8665 3114 8702
$$1 follow-up statement
486
WWUS54 KMOB 271616
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1116 AM CDT TUE SEP 27 2011
ALC013-035-039-041-053-271626-
/O.CAN.KMOB.SV.W.0213.000000T0000Z-110927T1645Z/
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-
1116 AM CDT TUE SEP 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ESCAMBIA...CRENSHAW...
COVINGTON...SOUTHEASTERN CONECUH AND SOUTHERN BUTLER COUNTIES IS
CANCELLED...
LAT...LON 3153 8614 3152 8619 3099 8619 3100 8721
3185 8666 3183 8618 3180 8620 3178 8614
3166 8614 3163 8618 3161 8614
TIME...MOT...LOC 1616Z 267DEG 23KT 3171 8637 3115 8675
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:56 AM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Sep 27, 4:56 AM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 456 AM CDT TUE SEP 27 2011 .SHORT TERM [TODAY AND TONIGHT]...LATEST RADAR AND SATELLITE LOOPS CONTINUE TO SHOW A LARGE CLUSTER OF THUNDERSTORMS MOVING EASTWARD OVER PARTS OF EAST CENTRAL MS PROGGED TO MOVE INTO NORTHERN SECTIONS OF INLAND SE MS AND EXTREME NORTHERN SECTIONS OF SOUTHWEST AL LATER THIS MORNING. A FEW REPORTS OF DIME TO PENNY SIZE HAIL HAS OCCURRED WITH SOME OF THE STRONGER THUNDERSTORMS THERE IN THE LAST COUPLE HOURS. THIS BAND OF CONVECTION IS A REFLECTION OF THE NEXT IMPULSE OR SHORT WAVE MOVING FROM WEST TO EAST AROUND THE BASE OF LARGE UPPER CYCLONE CENTERED OVER THE UPPER MS RIVER VALLEY STRETCHING SOUTH OVER NORTHERN AND CENTRAL PARTS OF MS AND AL THIS MORNING...COUPLED WITH A WEAK STATIONARY FRONT GENERALLY STRETCHING FROM WEST TO EAST JUST NORTH OF THE CWFA. LATEST MODEL GUIDANCE PREFERABLY A MIX OF THE GFS AND ECMWF SHOW ONLY A LITTLE WOBBLE TO THE EAST AND SOUTH WITH THE LARGE UPPER SYSTEM TO THE NORTH SUGGESTING THE CHANCE FOR MORE RAIN OVERNIGHT CAN NOT BE RULED OUT AS A SERIES OF MID LEVEL DISTURBANCES CONTINUE TO ROUND BASE OF MAIN UPPER SYSTEM TO THE NORTH. WITH PW'S INCREASING TO AROUND 1.80 INCHES OVER THE NORTHERN HALF OF THE CWFA LATER TODAY AND TONIGHT COMBINED WITH GOOD FORCING IN THE MID LEVELS AND AFTERNOON HEATING...BELIEVE WILL CONTINUE TO MONITOR THE RADAR CLOSELY TODAY...MOSTLY OVER INLAND SECTIONS WELL TO THE NORTH...MAINLY FOR SMALL TO MEDIUM SIZE HAIL AND GUSTY STRAIGHT LINE WINDS. WITH -20C TEMPS DOWN AROUND 24K FT TODAY WILL LIKELY ISSUE A FEW SPECIAL WEATHER STATEMENTS OR SEVERE THUNDERSTORM WARNINGS MOSTLY FOR HAIL LATER TODAY AND THIS EVENING. WETBULB VALUES ARE ONLY MARGINAL SO THE THREAT OF LARGE HAIL WILL BE LOW. MARGINAL INSTABILITY WITH MLCAPES RUNNING AROUND 2500 J/KG WAS ALSO NOTED WITH TO DAYS FORECAST SOUNDINGS SUGGESTING A FEW STRONG STORMS IN THE AFTERNOON OR EARLY EVENING HOURS. FURTHER TO THE SOUTH EXPECT A MIX OF CLOUDS AND SUN WITH A LIGHT TO MODERATE WESTERLY FLOW ALONG WITH AN ISOLATED THUNDERSTORM OR TWO. AFTERNOON HIGHS WILL CLIMB TO THE UPPER 80S OVER NORTHERN SECTIONS OF THE CWFA AND THE LOWER 90S TO THE SOUTH...EXCEPT UPPER 80S ALONG THE IMMEDIATE COAST. LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER 60S INLAND AND THE LOWER TO MIDDLE 70S ALONG THE IMMEDIATE COAST. BELIEVE MOST AREAS WILL ALSO EXPERIENCE SOME PATCHY FOG EARLY THIS MORNING AND AGAIN OVERNIGHT. 32/EE .LONG TERM [WEDNESDAY THROUGH MONDAY]...SURFACE FRONTAL BOUNDARY REMAINS NEARBY ON WEDNESDAY...STRETCHING WEST TO EAST OVER THE CENTRAL TO NORTHERN SECTIONS OF THE FORECAST AREA AS LARGE...CUTOFF UPPER LOW TO THE NORTH MOVES LITTLE. A NARROW STRIP OF DEEP LAYER MOISTURE ALONG THE FRONTAL ZONE WILL SAG SLOWLY SOUTHWARD DURING THE DAY WEDNESDAY. PASSING MID LEVEL IMPULSES WITHIN THE UPPER LEVEL SHEAR ZONE INTERACTS WITH DEEP LAYER MOISTURE AND FRONTAL FORCING FOR A CHANCE OF SHOWERS AND STORMS. LARGE QUASI-STATIONARY UPPER LOW PRESSURE SYSTEM THAT HAS BEEN IN PLACE FOR DAYS OVER THE UPPER MIDWEST INTO THE MISSISSIPPI RIVER VALLEY IS FORECAST TO BEGIN MOVING OFF TO THE EAST BY WEDNESDAY NIGHT. UPPER LEVEL ENERGY MOVING SOUTHEAST OUT OF THE SOUTH CENTRAL CANADIAN PROVINCES WILL CAUSE THE MOVE. THIS IN TURN ALLOWS SURFACE FRONT AND DEEPEST MOISTURE TO MOVE SOUTHWARD. TO CLOSE OUT THE WEEK...A DEEP LONG WAVE TROF SETTING UP OVER THE MID ATLANTIC SENDS A MUCH DRIER AIRMASS SOUTHWARD ACROSS THE GULF COAST. A SECONDARY...STRONGER FRONTAL PASSAGE FORECAST ON FRIDAY SINKS DEEP INTO THE GULF OVER THE WEEKEND. STRONG HIGH PRESSURE BUILDING ACROSS AND EAST OF THE MISSISSIPPI RIVER VALLEY LOOKS TO BRING A NICE WEEKEND WITH THE START OF OCTOBER SEEING TEMPERATURES MOVE BELOW SEASONAL LEVELS. SATURDAY...HIGHS ARE FORECAST IN THE UPPER 70S TO LOWER 80S WITH BREEZY NORTHERLY WINDS. COOLEST NIGHT IN THE MEDIUM RANGE BEING SUNDAY MORNING WHERE LOWS OVER THE INTERIOR COULD BREAK INTO THE UPPER 40S FOLLOWED BY DAYTIME HIGHS IN THE MID TO UPPER 70S. ONLY A GRADUAL MODERATION IN TEMPERATURES EXPECTED MONDAY AS HIGH PRESSURE MOVES EASTWARD INTO THE VIRGINIAS. /10 && .AVIATION (27/12Z ISSUANCE)...IFR TO MVFR CONDITIONS THROUGH 12Z WED. SOME LOW SC WAS NOTED JUST TO THE NORTH OF ALL TERMINAL SITES THIS MORNING MOVING MOSTLY TO THE EAST AHEAD OF A CLUSTER THUNDERSTORMS MOVING EAST OUT OF EAST CENTRAL MS AND INTO WEST CENTRAL AL. GUSTY STRAIGHT LINE WINDS...SMALL TO MEDIUM SIZE HAIL AND PERIODS OF HEAVY RAIN WILL LIKELY ACCOMPANY THE STRONGER THUNDERSTORMS...REMAINING MOSTLY TO THE NORTH OF ALL TERMINALS THROUGH TONIGHT. CEILING IN AND AROUND THUNDERSTORMS WILL RANGE FROM 1.5 TO 2.5K FT. WINDS WILL BE SOUTHWEST TO WEST AT 3 TO 5 KNOTS EARLY TODAY INCREASING TO 5 TO 10 KNOTS WITH SLIGHTLY HIGHER GUSTS THIS AFTERNOON...DECREASING TO 3 TO 5 KNOTS OVERNIGHT. 32/EE && .MARINE...A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH WED EVENING IN RESPONSE TO A SERIES OF MID TO UPPER LEVEL DISTURBANCES MOVING FROM WEST TO EAST OVER INLAND SECTIONS OF MS AND AL COMBINED WITH HIGH PRESSURE NEAR THE SFC OVER MUCH OF THE CENTRAL AND NORTHERN GULF. SEAS WILL RANGE FROM 1 TO 2 FEET THROUGH MID WEEK WITH A LIGHT TO MODERATE CHOP ON AREA BAYS AND SOUNDS. A LIGHT NORTHERLY WIND FLOW WILL DEVELOP OVER THE MARINE AREA BY EARLY THU AS MAIN UPPER SYSTEM WELL TO THE NORTH BEGINS TO SHIFT EAST. NORTHERLY WINDS AND SEAS WILL BUILD LATE FRIDAY INTO SAT IN RESPONSE TO A MODERATE TO STRONG COLD FRONT MOVING SOUTH OVER THE MARINE AREA FRI EVENING. SEAS WILL BUILD TO 4 TO 6 FEET WELL OFFSHORE OVER THE WEEKEND CONTINUING INTO EARLY NEXT WEEK. A STRONG EASTERLY FLOW WITH SEAS UP TO 7 FEET WELL OFFSHORE IS PROGGED FOR NEXT WEEK AS HIGH PRESSURE TO THE NORTH SHIFTS EAST. 32/EE && .FIRE WEATHER...FRONTAL BOUNDARY MEANDERING NEAR THE AREA TODAY AND WEDNESDAY WILL KEEP CHANCES OF SHOWERS AND STORMS GOING IN THE FORECAST. DAYTIME HUMIDITY REMAINS ABOVE CRITICAL LEVELS THE NEXT COUPLE DAYS WITH DAYTIME DISPERSION BEING FAIR TO AVERAGE TODAY AND AVERAGE TO GOOD ON WEDNESDAY. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 72 87 67 / 30 20 30 20 PENSACOLA 89 74 87 71 / 20 20 30 20 DESTIN 88 76 87 73 / 20 20 20 20 EVERGREEN 89 69 88 61 / 40 40 30 10 WAYNESBORO 89 68 87 60 / 60 40 20 10 CAMDEN 89 65 87 60 / 60 40 20 10 CRESTVIEW 90 68 88 65 / 30 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 27, 5:25 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT TUE SEP 27 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 525 AM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP MOSTLY NEAR OR ALONG A STALLED FRONTAL BOUNDARY LOCATED OVER CENTRAL PARTS OF MISSISSIPPI AND ALABAMA TODAY. GUSTY STRAIGHT LINE WINDS...SMALL TO MEDIUM SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL LIKELY ACCOMPANY THE STRONGER THUNDERSTORMS OVER NORTHERN SECTIONS OF THE FORECAST AREA THIS MORNING...CONTINUING THROUGH THIS EVENING. STAYED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL TO MEDIUM SIZE HAIL WILL BE THE MAIN THREAT WITH THE STRONGER THUNDERSTORMS. A MODERATE TO STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA FRIDAY NIGHT...GIVING WAY TO HAZARDOUS SEAS FOR SMALL CRAFT SATURDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL NOT BE REQUIRED THROUGH THE PERIOD.
In the hours before
Special weather statement, Sep 27, 7:47 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 747 AM CDT TUE SEP 27 2011 ALZ051>053-MSZ067-075-076-271345- CHOCTAW AL-WASHINGTON AL-WAYNE MS-PERRY MS-GREENE MS-CLARKE AL- 747 AM CDT TUE SEP 27 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHERN PERRY AND NORTHWESTERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI... CHOCTAW...NORTHWESTERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 845 AM CDT... AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF LINDEN TO 5 MILES NORTHWEST OF LAUREL...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... CLARA... BUCKATUNNA... RICHTON... NEW AUGUSTA... TOXEY... SILAS... PENNINGTON... NEEDHAM... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. &&
Special weather statement, Sep 27, 9:50 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 950 AM CDT TUE SEP 27 2011 ALZ054>057-059-060-271530- BUTLER AL-CONECUH AL-COVINGTON AL-ESCAMBIA AL-MONROE AL-WILCOX AL- 950 AM CDT TUE SEP 27 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BUTLER... CONECUH...NORTHWESTERN COVINGTON...NORTHERN ESCAMBIA...MONROE AND SOUTHEASTERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1030 AM CDT... AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF CAMDEN TO 12 MILES EAST OF MONROEVILLE TO 14 MILES NORTH OF ATMORE...AND MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PINE APPLE... OAK HILL... COY... MCKENZIE... I65 AND CR 7... I65 AND AL 185... I65 AND AL 106... I65 AND AL 10... GEORGIANA... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 65 AND 132. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:49 AM CDT | Special Marine Warning | MOB | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.